It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-19-2013, 02:04 AM   #1
Newbie
(male)
 
Join Date: Feb 2013
Posts: 3
phillyeagles91 HB User
Vitamin B5 megadose hairloss

Hey everyone! I tried to cure my acne a few months ago using Vilantae (B5 and various other vitamins) and it was an extremely bad decision.

I had very oily skin, and it did make my skin less oily, however my hair started falling out dramatically, in the shower, on my bed, everytime I run my hands through my hair, 1 or 2 hairs fall out. Also some side effects I got while taking it were: diarrhea, bad fatigue, sleepiness, lethargy.

I normally had very thick hair and its getting noticeably thinner. I used it in the middle of september around 5-8 grams a day, and stopped after around 3 weeks after noticing my hair falling out. Fast forward to february and it has continued and I have no idea what to do about it. I mean I only used it for 3 weeks and it still hasn't subsided? I wish I did my research :/

Im only 21 and I don't want this ruining the rest of my life. If anyone could help me out, that would be fantastic. Thanks guys!

 
Reply With Quote
Old 02-19-2013, 04:10 AM   #2
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,701
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Vitamin B5 megadose hairloss

Hi Phillyeagles (im an Eagles fan too!) .

Pantothenic acid, or vitamin B5 is safe when used correctly- and using it for hairloss is one of the reasons people take it; however the correct dosage does not exceed 5 mgs. Diarrhea is the most common side effect and you were taking quite a bit more than the normal dosage. Its used for all sorts of disorders, however baldness and hair loss are the most common.

There is no reason that your hair should have started falling out from this, unless you were taking too much, and/ or you have something else going on at the same time.

At this point in time, Id go see a dermatologist and see what they have to say- they may tell you to go back on it at a lower dose and stay on it longer, as it can take up to 6 weeks to start working in the blood stream. In the meantime, stress over this, and anxiety worrying about it can definately contribute to hair loss!

Remember, its normal to lose up to 100 strands of hair a day- its when you are losing clumps of hair that you should be really concerned....you can take Bioten by mouth (pills) and use bioten containing shampoos to help strengthen your hair (and nails) but it wont increase growth, just help prevent breakage.

N
__________________
RRMS- dx 05

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), MSNik (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!